Alert archive / California / Wind Advisories in 2017

Wind Advisory 14, NWS Sacramento, CA

February 5, 2017

NWS Sacramento, CA issued this wind advisory at Feb 5, 2017, 3:30 AM PST. It took effect at Feb 5, 2017, 5:00 PM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2017, 3:30 AM PST (11:30 UTC)
In effect from
Feb 5, 2017, 5:00 PM PST
Expired
Feb 6, 2017, 11:22 AM PST
In force
18 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

110 
WWUS76 KSTO 051130
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 AM PST SUN FEB 5 2017

...STRONG WIND TONIGHT INTO MONDAY...

.PACIFIC STORM WILL BRING STRONG GUSTY WIND TONIGHT INTO MONDAY
ACROSS MOST OF INTERIOR NORTHERN CALIFORNIA. DOWNED TREES AND
POWER OUTAGES WILL BE POSSIBLE ALONG WITH DIFFICULT DRIVING
CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND EXPECTED 
TO DECREASE MONDAY AFTERNOON INTO EVENING.

CAZ013-015>019-063-064-066-060000-
/O.NEW.KSTO.WI.Y.0014.170206T0100Z-170206T2000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF SHASTA DAM, REDDING, RED BLUFF, CHICO, 
OROVILLE, MARYSVILLE/YUBA CITY, SACRAMENTO, FAIRFIELD/SUISUN, 
STOCKTON, MODESTO, ALDER SPRINGS, LAKEPORT, AND PARADISE
330 AM PST SUN FEB 5 2017

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY, WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON PST
MONDAY. 

* TIMING...WIND INCREASES THIS EVENING WITH STRONGEST WIND
  EXPECTED LATE TONIGHT INTO MONDAY MORNING

* WINDS...SOUTH WIND 20 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH
  DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH WITH
GUSTS 40 TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN CAUSE 
PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
097 
WWUS76 KSTO 052136
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
136 PM PST SUN FEB 5 2017

...STRONG WIND TONIGHT INTO MONDAY...

.PACIFIC STORM WILL BRING STRONG GUSTY WIND TONIGHT INTO MONDAY
ACROSS MOST OF INTERIOR NORTHERN CALIFORNIA. DOWNED TREES AND
POWER OUTAGES WILL BE POSSIBLE ALONG WITH DIFFICULT DRIVING
CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND EXPECTED
TO DECREASE MONDAY AFTERNOON INTO EVENING.

CAZ013-015>019-063-064-066-060545-
/O.CON.KSTO.WI.Y.0014.170206T0100Z-170206T2000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF SHASTA DAM, REDDING, RED BLUFF, CHICO, 
OROVILLE, MARYSVILLE/YUBA CITY, SACRAMENTO, FAIRFIELD/SUISUN, 
STOCKTON, MODESTO, ALDER SPRINGS, LAKEPORT, AND PARADISE
136 PM PST SUN FEB 5 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
NOON PST MONDAY...

* TIMING...WIND INCREASES THIS EVENING WITH STRONGEST WIND 
  EXPECTED LATE TONIGHT INTO MONDAY MORNING 

* WINDS...SOUTH WIND 20 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH 
  DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH WITH
GUSTS 40 TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN CAUSE
PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
590 
WWUS76 KSTO 060701
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1101 PM PST SUN FEB 5 2017

...STRONG WIND TONIGHT INTO MONDAY...

.PACIFIC STORM WILL BRING STRONG GUSTY WIND TONIGHT INTO MONDAY
ACROSS MOST OF INTERIOR NORTHERN CALIFORNIA. DOWNED TREES AND
POWER OUTAGES WILL BE POSSIBLE ALONG WITH DIFFICULT DRIVING
CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND EXPECTED
TO DECREASE MONDAY AFTERNOON INTO EVENING.

CAZ013-015>019-063-064-066-061515-
/O.CON.KSTO.WI.Y.0014.000000T0000Z-170206T2000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF SHASTA DAM, REDDING, RED BLUFF, CHICO, 
OROVILLE, MARYSVILLE/YUBA CITY, SACRAMENTO, FAIRFIELD/SUISUN, 
STOCKTON, MODESTO, ALDER SPRINGS, LAKEPORT, AND PARADISE
1101 PM PST SUN FEB 5 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST MONDAY...

* TIMING...STRONGEST WIND TONIGHT INTO MONDAY MORNING. 

* WINDS...SOUTH WIND 20 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH 
  DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH WITH
GUSTS 40 TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN CAUSE
PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
460 
WWUS76 KSTO 061140
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
340 AM PST MON FEB 6 2017

CAZ017>019-061945-
/O.CAN.KSTO.WI.Y.0014.000000T0000Z-170206T2000Z/
/O.NEW.KSTO.WI.Y.0015.170207T0800Z-170207T2000Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, 
AND MODESTO
340 AM PST MON FEB 6 2017

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST
TUESDAY.

* TIMING...GUSTY SOUTHERLY WIND CONTINUES TODAY BUT WILL INCREASE
  AGAIN LATER TONIGHT AND CONTINUE INTO MIDDAY TUESDAY.

* WINDS...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH 
  DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS TO 40 MPH OR HIGHER ARE POSSIBLE. 
WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING 
DIFFICULT. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ015-016-064-066-061945-
/O.NEW.KSTO.WI.Y.0015.170207T0800Z-170207T2000Z/
/O.CON.KSTO.WI.Y.0014.000000T0000Z-170206T2000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF REDDING, RED BLUFF, CHICO, OROVILLE, 
MARYSVILLE/YUBA CITY, LAKEPORT, AND PARADISE
340 AM PST MON FEB 6 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST
TUESDAY. 

* TIMING...STRONGEST WIND THIS MORNING, AND THEN AGAIN LATER
  TONIGHT INTO MIDDAY TUESDAY.

* WINDS...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH 
  DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS TO 40 MPH OR HIGHER ARE POSSIBLE. 
WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING 
DIFFICULT. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ067-061945-
/O.NEW.KSTO.WI.Y.0015.170207T0800Z-170207T2000Z/
MOTHERLODE-
INCLUDING THE CITIES OF GRASS VALLEY AND JACKSON
340 AM PST MON FEB 6 2017

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST
TUESDAY. 

* TIMING...LATE TONIGHT INTO MIDDAY TUESDAY.

* WINDS...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH 
  DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS TO 40 MPH OR HIGHER ARE POSSIBLE. 
WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING 
DIFFICULT. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ013-063-061945-
/O.CON.KSTO.WI.Y.0014.000000T0000Z-170206T2000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITIES OF SHASTA DAM AND ALDER SPRINGS
340 AM PST MON FEB 6 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* TIMING...STRONGEST WIND THIS MORNING.

* WINDS...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH 
  DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS TO 40 MPH OR HIGHER ARE POSSIBLE. 
WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING 
DIFFICULT. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
194 
WWUS76 KSTO 061922
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1122 AM PST MON FEB 6 2017

CAZ015-016-064-066-071500-
/O.CAN.KSTO.WI.Y.0014.000000T0000Z-170206T2000Z/
/O.CON.KSTO.WI.Y.0015.170207T0800Z-170207T2000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF REDDING, RED BLUFF, CHICO, OROVILLE, 
MARYSVILLE/YUBA CITY, LAKEPORT, AND PARADISE
1122 AM PST MON FEB 6 2017

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY VALID FOR THIS MORNING. 

* TIMING...WIND WILL INCREASE AGAIN TONIGHT WITH STRONGEST SPEEDS
  FROM MIDNIGHT INTO MIDDAY TUESDAY.

* WINDS...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 50 MPH AND EVEN
  HIGHER SPEEDS OVER FOOTHILLS.

* IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH 
  DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS TO 40 MPH OR HIGHER ARE
POSSIBLE. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE
DRIVING DIFFICULT. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO


&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ013-063-062030-
/O.CAN.KSTO.WI.Y.0014.000000T0000Z-170206T2000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITIES OF SHASTA DAM AND ALDER SPRINGS
1122 AM PST MON FEB 6 2017

...WIND ADVISORY IS CANCELLED FOR WEAKENING WINDS THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ017>019-067-071500-
/O.CON.KSTO.WI.Y.0015.170207T0800Z-170207T2000Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, 
MODESTO, GRASS VALLEY, AND JACKSON
1122 AM PST MON FEB 6 2017

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
PST TUESDAY...

* TIMING...WIND WILL INCREASE AGAIN TONIGHT WITH STRONGEST SPEEDS
  FROM MIDNIGHT INTO MIDDAY TUESDAY. 

* WINDS...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 50 MPH AND EVEN
  HIGHER SPEEDS OVER FOOTHILLS.

* IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH 
  DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS TO 40 MPH OR HIGHER ARE
POSSIBLE. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE
DRIVING DIFFICULT. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 4, 3:09 PM PST, 12 hours 21 minutes earlier.

Area forecast discussion, Feb 4, 3:09 PM PST, 12 hours 21 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
309 PM PST Sat Feb 4 2017

.Synopsis...
Wet and unsettled pattern will continue next week with a series of
additional storms. The next storm will move in Sunday evening into
Monday with heavy mountain snow, gusty winds, and widespread rain
at lower elevations.

&&

.Discussion...
Showers continue, mainly over higher elevations, today into early
Sunday as embedded vort maxes move east in moist flow. Much of the
area will remain dry through Sunday afternoon though. Additional
accumulations will be light if any. Snow levels remain around
6000 feet but limited activity in the Sierra thus far with webcams
showing mainly wet roads. Therefore, have cancelled winter
weather advisory which was in effect through this evening. Impacts
from any additional showers look limited.

Attention then quickly focuses on next storm. Upper level low
currently located between 140 and 150W over the Pacific with large
moisture plume will become ingested into larger system currently
off the coast in the Pac NW. Showers will overspread the coastal
range by late afternoon Sunday and across the area through the
evening hours. Precipitation will moderate to heavy at times,
especially Sunday night into early Monday.  In addition,
another round of gusty winds look likely with latest guidance
showing gusts of 30-45 mph in the Central Valley and 50+ mph at
highest elevations. Wind advisory may be needed overnight Sunday
into Monday. Snow levels will remain around 6000 feet with 1 to 2
feet of accumulation. Have hoisted winter storm watch for the
Sierra and Lassen Park from 7pm Sunday to Monday evening. Travel
delays and chain controls likely. Gusty winds will also serve to
create white-out conditions at times in the mountains, furthering
complicating travel. Weekend travelers should plan ahead now and
try to leave before Sunday evening if possible!

Precipitation turns more showery Monday afternoon behind surface
front. Models hinting at a bit of instability, depending on
timing, with decent shear. Low confidence in timing and whether we
can get enough breaks in the clouds for heating, so have left
thunderstorms out of the forecast for now. Showers taper off
briefly Monday night before next system approaches the area.

CEO

&&

.EXTENDED DISCUSSION (Tuesday THROUGH Saturday)
Stormy weather is expected to continue Tuesday through the end of
the week and into the weekend.

A steady moisture plume riding the jet stream will advect into
northern California on Tuesday bringing the next round of significant
weather. Light rain is expected for the Sacramento and San Joaquin
valleys with areas of moderate to heavy rainfall for the Sierra
foothills and mountains. Snow levels will start during the day
Tuesday around 3000 to 4000 feet and rising as warmer tropical air
advects into the region with the jet stream. Snow accumulations
may be heavy for the mountain passes and higher mountain peaks on
Tuesday through Tuesday night. Wind speeds could be also high,
which may bring white out conditions for the mountain passes and
hazardous travel, especially for higher profiled vehicles.

The jet stream stalls out on Wednesday and continues to bring rain
for interior northern California as the upper level trough
deepens off the coast with the approach of the next weather system
Thursday. Heavy rain will continue across the forecast area
Wednesday and Thursday with high winds for the mountains possible
on Thursday. The Thursday system is expected to be warmer and snow
levels higher, which will result in snow accumulations being
confined to the higher peaks Thursday through Thursday night.
Warm advection precipitation is expected to spill over west coast
upper ridging on Wednesday. Moderate precipitation accumulations
will be possible with very high snow levels above pass levels.
Extended models fairly consistent in bringing a Pacific frontal
system onshore on Thursday for increasing precipitation. Snow
levels will start out high but drop rapidly in the cold air behind
the front on Friday. There will probably be enough lingering
snowfall at pass levels Friday to have at least some impact on
Sierra travel. Breezy winds will accompany the passage of this
system. Upper ridge amplifies over the west coast on Saturday and
by Saturday afternoon...precipitation threat should be over
interior northern California. Most of next weekend should see a
period of dry conditions, fair skies and breezy north winds.

&&

.AVIATION...
MVFR ceilings expected tonight with some periods of overnight
mvfr mist for terminals along and south of Sacramento. Light snow
possible for elevations higher than 4500 feet. Light south to
southeast winds anticipated overnight, but wind gusts in Sierra
could reach between 20 and 30 kts on Sunday. Heavy rain will
return to the terminals Sunday late afternoon.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Sunday evening through Monday evening
for West Slope Northern Sierra Nevada-Western Plumas
County/Lassen Park.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 3:30 AM PSTWinter Storm WarningSTO53 hr

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.